Alert archive / Florida / Wind Chill Advisories in 2008

Wind Chill Advisory 1, NWS Miami, FL

January 1, 2008Glades County, Hendry County, Florida

NWS Miami, FL issued this wind chill advisory at Jan 1, 2008, 5:07 AM EST for Glades County, Hendry County, Florida. It took effect at Jan 2, 2008, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 5:07 AM EST (10:07 UTC)
In effect from
Jan 2, 2008, 3:00 AM EST
Expired
Jan 2, 2008, 9:00 AM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMFL 011007
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
507 AM EST TUE JAN 1 2008

...WIND CHILL WATCH IN EFFECT FOR GLADES AND HENDRY COUNTIES...

FLZ063-066-012100-
/O.UPG.KMFL.WC.A.0001.080102T0900Z-080102T1500Z/
/O.NEW.KMFL.WC.Y.0001.080102T0800Z-080102T1400Z/
/O.NEW.KMFL.WC.A.0001.080103T0200Z-080103T1400Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION
507 AM EST TUE JAN 1 2008

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST
WEDNESDAY...
...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST WEDNESDAY. A
WIND CHILL WATCH HAS ALSO BEEN ISSUED. THIS WIND CHILL WATCH IS
IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. THE
WIND CHILL WATCH IS NO LONGER IN EFFECT. 

A VERY STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY...USHERING
THE COLDEST AIRMASS OF THIS WINTER SEASON INTO SOUTH FLORIDA. TEMPERATURES
WEDNESDAY MORNING WILL RANGE FROM AROUND 40 ACROSS GLADES AND HENDRY
COUNTIES. WITH NORTHWEST WINDS OF 10 TO 15 MPH...WIND CHILLS WILL
FALL TO THE 30 TO 35 DEGREE RANGE.

ON WEDNESDAY NIGHT INTO THURSDAY MORNING...MINIMUM TEMPERATURES
COULD FALL INTO THE MID TO UPPER 20S. COMBINED WITH NORTHERLY
WINDS AROUND 10 MPH...WIND CHILLS COULD FALL INTO THE UPPER TEENS
TO LOWER 20S. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN
RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF VENTURING
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$

FLZ067>075-168-172>174-012100-
/O.NEW.KMFL.WC.A.0001.080103T0200Z-080103T1400Z/
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...COCONUT CREEK...FORT LAUDERDALE...
HOLLYWOOD...PEMBROKE PINES...SHARK VALLEY...MIAMI...FLAMINGO...
JUPITER...PALM BEACH...BOCA RATON...POMPANO BEACH...
FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA...
MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD...
FLORIDA CITY...EVERGLADES NATIONAL PARK
507 AM EST TUE JAN 1 2008

...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

ON WEDNESDAY NIGHT INTO THURSDAY MORNING...MINIMUM TEMPERATURES
COULD FALL INTO THE UPPER 20S TO LOWER 30S IN THE INTERIOR AND ON
THE WEST COAST...WHILE THE MID TO UPPER 30S COULD OCCUR IN THE
EASTERN ZONES. COMBINED WITH NORTHERLY WINDS AROUND 10 MPH...WIND
CHILLS COULD FALL BELOW 35 DEGREES FOR SEVERAL HOURS ALL AREAS
...WITH SOME AREAS POSSIBLY RECEIVING SOME READINGS BELOW BELOW 25
DEGREES.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$
2 follow-up statements
000 
WWUS42 KMFL 011940
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EST TUE JAN 1 2008

...WIND CHILL ADVISORY IN EFFECT FOR GLADES AND HENDRY COUNTIES
TONIGHT...
...WIND CHILL WATCH FOR ALL OF SOUTH FLORIDA FOR THURSDAY
MORNING...

FLZ063-066-021000-
/O.CON.KMFL.WC.Y.0001.080102T0800Z-080102T1400Z/
/O.CON.KMFL.WC.A.0001.080103T0200Z-080103T1400Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION
240 PM EST TUE JAN 1 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
WEDNESDAY...
...WIND CHILL WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

A VERY STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS 
EVENING...USHERING THE COLDEST AIRMASS OF THE SEASON INTO SOUTH
FLORIDA. TEMPERATURES WILL FALL INTO THE UPPER 30S AND LOWER 40S
ACROSS GLADES AND HENDRY COUNTIES ON WEDNESDAY MORNING. THESE
TEMPERATURES...WHEN COUPLED WITH NORTHWEST WINDS IN THE 10 TO 15
MPH RANGE...WILL CREATE WIND CHILL READINGS IN THE 30 TO 35 DEGREE
RANGE.

BY THURSDAY MORNING...MINIMUM TEMPERATURES WILL RANGE FROM THE
LOWER 20S ACROSS THE NORTHWEST INTERIOR TO THE MID 30S ALONG THE
SOUTHEAST COAST...WITH NORTHWEST WINDS RANGING FROM 5 TO 10 MPH
ACROSS THE INTERIOR TO 10 TO 15 MPH ALONG BOTH COASTS. THIS WILL
CREATE DANGEROUS WIND CHILL VALUES RANGING FROM THE MID TEENS
NORTHWEST INTERIOR TO THE 20 TO 30 DEGREE RANGE ELSEWHERE. THUS...
A WIND CHILL WATCH HAS BEEN ISSUED FOR THURSDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN
RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF VENTURING
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$

FLZ067>075-168-172>174-021000-
/O.CON.KMFL.WC.A.0001.080103T0200Z-080103T1400Z/
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...COCONUT CREEK...FORT LAUDERDALE...
HOLLYWOOD...PEMBROKE PINES...SHARK VALLEY...MIAMI...FLAMINGO...
JUPITER...PALM BEACH...BOCA RATON...POMPANO BEACH...
FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA...
MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD...
FLORIDA CITY...EVERGLADES NATIONAL PARK
240 PM EST TUE JAN 1 2008

...WIND CHILL WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

BY THURSDAY MORNING...MINIMUM TEMPERATURES WILL RANGE FROM THE
LOWER 20S ACROSS THE NORTHWEST INTERIOR TO THE MID 30S ALONG THE
SOUTHEAST COAST...WITH NORTHWEST WINDS RANGING FROM 5 TO 10 MPH
ACROSS THE INTERIOR TO 10 TO 15 MPH ALONG BOTH COASTS. THIS WILL
CREATE DANGEROUS WIND CHILL VALUES RANGING FROM THE MID TEENS
NORTHWEST INTERIOR TO THE 20 TO 30 DEGREE RANGE ELSEWHERE. THUS...
A WIND CHILL WATCH HAS BEEN ISSUED FOR THURSDAY MORNING.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$

70/DD
000 
WWUS42 KMFL 020956
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
456 AM EST WED JAN 2 2008

...WIND CHILL ADVISORY IN EFFECT FOR GLADES AND HENDRY COUNTIES
REMAINS IN EFFECT FOR THIS MORNING...

...WIND CHILL ADVISORY HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA
FOR THURSDAY MORNING...

FLZ063-066-022000-
/O.UPG.KMFL.WC.A.0001.080103T0200Z-080103T1400Z/
/O.NEW.KMFL.WC.Y.0002.080103T0200Z-080103T1400Z/
/O.CON.KMFL.WC.Y.0001.000000T0000Z-080102T1400Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION
456 AM EST WED JAN 2 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
THURSDAY FOR ALL OF SOUTH FLORIDA. THE WIND CHILL WATCH FOR SOUTH
FLORIDA IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN
EFFECT UNTIL 9 AM EST THIS MORNING FOR GLADES AND HENDRY COUNTIES.

THE WIND CHILL ADVISORY FOR GLADES AND HENDRY COUNTIES REMAINS IN
EFFECT THIS MORNING. TEMPERATURES WILL FALL INTO THE LOWER TO MID
40S AND WITH A NORTHERLY WIND NEAR 10 MPH...WIND CHILLS CAN BE
EXPECTED TO FALL BELOW 35 DEGREES. 

BY THURSDAY MORNING...MINIMUM TEMPERATURES WILL RANGE FROM THE
UPPER 20S IN THE NORTHWEST INTERIOR TO THE UPPER 30S ALONG THE
SOUTHEAST COAST. WITH NORTHWEST WINDS RANGING FROM 5 TO 10 MPH
ACROSS THE INTERIOR TO 10 TO 15 MPH ALONG THE COASTS...WIND CHILLS
THURSDAY MORNING WILL FALL WELL BELOW 35 DEGREES FOR SEVERAL HOURS.
WIND CHILLS COULD FALL BELOW 25 DEGREES FOR A SUSTAINED PERIOD. 

A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE INTERIOR TONIGHT. A
WIND CHILL WARNING MAY HAVE TO BE ISSUED LATER TODAY IF TRENDS
CONTINUE TO SUPPORT THAT POSSIBILITY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN
RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF VENTURING
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

FLZ067>075-168-172>174-022000-
/O.UPG.KMFL.WC.A.0001.080103T0200Z-080103T1400Z/
/O.NEW.KMFL.WC.Y.0002.080103T0200Z-080103T1400Z/
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...COCONUT CREEK...FORT LAUDERDALE...
HOLLYWOOD...PEMBROKE PINES...SHARK VALLEY...MIAMI...FLAMINGO...
JUPITER...PALM BEACH...BOCA RATON...POMPANO BEACH...
FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA...
MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD...
FLORIDA CITY...EVERGLADES NATIONAL PARK
456 AM EST WED JAN 2 2008

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
THURSDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

BY THURSDAY MORNING...MINIMUM TEMPERATURES WILL RANGE FROM THE
UPPER 20S IN THE NORTHWEST INTERIOR TO THE UPPER 30S ALONG THE
SOUTHEAST COAST. WITH NORTHWEST WINDS RANGING FROM 5 TO 10 MPH
ACROSS THE INTERIOR TO 10 TO 15 MPH ALONG THE COASTS...WIND CHILLS
THURSDAY MORNING WILL FALL WELL BELOW 35 DEGREES FOR SEVERAL HOURS.
A WIND CHILL ADVISORY WILL BE IN EFFECT FOR TONIGHT INTO THURSDAY
MORNING. 



A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN
RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF VENTURING
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 4:03 AM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 1, 4:03 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
403 AM EST TUE JAN 1 2008

...COOLER AND WINDY TONIGHT AND WEDNESDAY WITH WIDESPREAD FREEZE
POSSIBLE WEDNESDAY MORNING...

.DISCUSSION...THE NEW YEARS FIRST MORNING STARTING QUITE SEDATE
UNDER PARTLY CLOUDY SKIES...LIGHT WINDS...PATCHY FOG..WITH TEMPS
RUNNING FROM THE MID 60S NW TO MID 70S EXTREME S. S FLA WILL REMAIN
WARM (NEAR NORMS) AND HUMID TODAY...WITH SOME SHOWER ACTIVITY ALONG
WITH SOME POSSIBLE THUNDERSTORMS. THIS OCCURRING AHEAD OF A COLD
FRONT THAT WILL RAPIDLY MOVE FROM N FLA TO AROUND LAKE OKEE BY LATE
MORNING AND THROUGH S FLA BY AFTERNOON. THEN THINGS CHANGE QUICKLY
AS DRIER AND MUCH COOLER AIR RUSHES OVER S FLA.

STRONG HIGH PRES WILL BUILD OVER THE GULF COAST STATES WITH A STRONG
NORTHERLY WIND USHERING IN VERY COOL PACIFIC MARITIME AIR TODAY AND
TONIGHT BEHIND THE FRONT. THIS WILL GET REINFORCED BY SOME
CONTINENTAL ARCTIC AIR AND ANOTHER WIND SURGE WED NIGHT. THIS
AIR...ESPECIALLY THE SECOND SURGE...HAS NOT MODIFIED MUCH FROM THE
SOURCE AS A SNOW COVER EXISTS OVER THE NORTHERN AND CENTRAL GREAT
PLAINS. MIN TEMPS TONIGHT WILL PLUNGE TO NEAR 40 NW TO NEAR 50 SE
BUT A STEADY NORTHERLY WIND WILL PRODUCE WIND CHILLS THAT WILL MAKE
IT FEEL COLDER. WED WILL BE QUITE BREEZY WITH MAX TEMPS ONLY
CLIMBING TO THE MID 50S NW TO AROUND 60 SE. SO A CHILLY DAY IN
STORE. WED NIGHT INTO THU MORNING...THE ARCTIC AIR ARRIVES PLUNGING
TEMPS TO THE LOWEST IN MANY AREAS IN THE PAST SEVERAL YEARS. WINDS
WILL STAY UP TO PRODUCE VERY LOW WIND CHILLS AS WELL. FREEZING TEMPS
WILL COVER MUCH OF THE INTERIOR AND W BUT POSSIBLY INTO THE E COAST
METROPOLITAN AREAS EXCEPT FOR THE IMMEDIATE COASTAL AREAS. MAX TEMPS
REBOUND SLIGHTLY THU THEN A GRADUAL WARMUP ENSUES AS THE HIGH PRES N
OF THE AREA NEARS THE U.S. E COAST WITH WARMING EASTERLY WINDS OFF
OF THE ATLC.

FOR TONIGHT...WIND CHILL WATCH FOR GLADES AND HENDRY WILL BE UPDATED
TO AN ADVISORY AS WIND CHILLS WITH SEVERAL HOURS BELOW 35 DEGREES
CAN BE EXPECTED. ACROSS THE REMAINDER OF S FLA...WIND CHILLS WILL
IN THE 35 TO 40 DEGREE RANGE FOR SEVERAL HOURS. DEPENDING ON FURTHER
WEATHER INFORMATION...THIS MAY CHANGE THIS AFTERNOON SO STAY-TUNED.
REGARDLESS...A CHILLY NIGHT ALL AREAS.

FOR WED NIGHT/THU MORNING...THE FREEZE OUTLOOK WILL BE UPDATED TO A
WATCH. ONLY THE IMMEDIATE E COAST ZONES WILL BE EXCLUDED AS SOME
FREEZING TEMPS MAY OCCUR IN THE W PORTIONS OF THE METRO ZONES. HARD
FREEZE CONDITIONS MAY OCCUR IN GLADES AND HENDRY COUNTIES AS TEMPS
BELOW 28 DEGREES FOR 4 HOURS OR MORE MAY OCCUR. THIS WILL BE AN
ADVECTION FREEZE INSTEAD OF A TYPICAL RADIATION FREEZE IN CALM
WINDS. A RARITY BUT IT LOOKS LIKE IT WILL OCCUR. WINDS STAY UP SO
WIND CHILLS WILL BE LOWER AND MAY PUSH WARNING CRITERIA IN SOME
AREAS.

&&
.AVIATION...MVFR TO IFR CONDITIONS DUE TO LOW VSBYS IN BR WILL
AFFECT ALL S FLA TERMINALS THIS MORNING UNTIL AROUND 13Z. AS A
STRONG COLD FRONT APPROACHES THE REGION LATER TODAY, CIGS OF AROUND
5K FT WITH A FEW SHRA MAY AFFECT THE TERMINALS UNTIL THE FRONT
PASSES LATE THIS AFTERNOON FROM 18Z AT KAPF TO BETWEEN 19Z AND 21Z
ALONG THE E CST. EXPECT LIGHT SW WIND FLOW AHEAD OF THE FRONT
BECOMING NW AT AROUND 10KT BEHIND THE FRONT.

&&
.MARINE...NOTHING MUCH UNTIL FRONT BEGINS TO PASS THROUGH EARLY THIS
AFTERNOON AND THROUGH ALL OF S FLA BY EARLY TONIGHT. LIGHT SOUTHERLY
WINDS SHIFT NORTHERLY AND RAPIDLY INCREASE WITH ADVISORY CRITERIA
MET IN THE GULF BY THIS AFTERNOON AND ALL REMAINING MARINE ZONES BY
MIDNIGHT. SUCH CONDITIONS WILL CONTINUE INTO EARLY FRI.

&&
.FIRE WEATHER...A WATCH IS ALREADY UP FOR ALL ZONES WEDNESDAY AS
RELATIVE HUMIDITIES IN MANY AREAS WILL HAVE SUSTAINED READINGS
BELOW 35%. ALL OTHER ZONES MAY FALL BELOW 35% FOR AN HOUR OR SO
BUT 20 FT WINDS ALL ZONES WILL EXCEED 15 MPH AND MOST LIKELY THIS
WILL BE UPGRADED TO A WARNING BY LATER SHIFTS.

&&
.CLIMATE...POSSIBLY MANY MINIMUM RECORD LOW TEMPERATURES MAY BE
TIED/SET THU MORNING.

SOME SITES WITH RECORD AND FORECASTS:
                       MIA   FLL   PBI   APF   IMMOKALEE
RECORD LOW THU...       38    39    35    34    29
FORECAST LOW THU...     38    39    36    33    28

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  47  57  36 / 40  0  0  -
FORT LAUDERDALE  81  49  60  39 / 40 20  0  -
MIAMI            82  48  60  38 / 40 20  0  -
NAPLES           77  45  57  33 / 30  0  0  0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR FLZ063-FLZ066-FLZ067-
     FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
     FLZ168-FLZ172-FLZ173-FLZ174.

     WIND CHILL ADVISORY FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR FLZ063-FLZ066.

     FREEZE WATCH LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR
     FLZ063-066>075-174-.

     WIND CHILL WATCH ALL ZONES WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR ALL ZONES.

AM...SMALL CRAFT ADVISORY FROM 10 PM TUESDAY TO 1 PM EST FRIDAY FOR
     AMZ630-AMZ651-AMZ671.

     SMALL CRAFT ADVISORY FROM 7 PM TUESDAY TO 1 PM EST FRIDAY FOR
     AMZ650-AMZ670.

     SMALL CRAFT ADVISORY FROM 7 PM TUESDAY TO 1 PM EST THURSDAY FOR
     AMZ610.

GM...SMALL CRAFT ADVISORY FROM 1 PM TUESDAY TO 1 PM EST FRIDAY FOR
     GMZ676.

     SMALL CRAFT ADVISORY FROM 4 PM TUESDAY TO 1 PM EST FRIDAY FOR
     GMZ656-GMZ657.

&&

LONG TERM...JR
SHORT TERM/AVIATION...KB
Hazardous weather outlook, Dec 31, 10:05 PM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1005 PM EST MON DEC 31 2007

FLZ063-066>075-168-172>174-010630-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1005 PM EST MON DEC 31 2007

...COLDEST WEATHER OF THE SEASON TUESDAY NIGHT THROUGH THURSDAY...
...FREEZE EXPECTED PORTIONS INTERIOR SOUTH FLORIDA WED NIGHT/THU MORNING...
...DANGEROUS WIND CHILLS GLADES/HENDRY COUNTIES TUE NIGHT, ALL AREAS WED NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

VISIBILITY: PATCHY FOG REDUCING VISIBILITY TO 4 TO 6 MILES WILL BE
POSSIBLE ONCE AGAIN ON TUESDAY MORNING, MAINLY ACROSS THE INTERIOR
AND WESTERN PORTIONS OF THE PENINSULA. HOWEVER, INCREASING CLOUD
COVER WILL LIMIT THE THREAT FOR DENSE FOG FORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VERY STRONG COLD FRONT WILL PUSH SOUTHWARD ACROSS THE AREA DURING
THE DAY ON TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE
WARM AIRMASS PRIOR TO FRONTAL PASSAGE, WITH CLOUD TO GROUND
LIGHTNING STRIKES BEING THE PRIMARY THREAT.

HOWEVER, INCREASING NORTH WINDS AND FALLING TEMPERATURES WILL BE
THE PRIMARY HAZARDS FROM TUESDAY NIGHT THROUGH THURSDAY. LOW
TEMPERATURES BY WEDNESDAY MORNING WILL RANGE FROM THE MID 30S
ACROSS THE NORTHWEST INTERIOR TO THE MID 40S ALONG THE SOUTHEAST
COAST. HOWEVER, NORTHWEST WINDS WILL RANGE FROM 10 TO 15 MPH
ACROSS THE INTERIOR, TO 15 TO 20 MPH ALONG BOTH COASTS, WITH
RESULTING WIND CHILL VALUES BOTTOMING OUT BETWEEN 30 AND 35 ACROSS
THE INTERIOR AND 35 TO 40 ELSEWHERE.

THE COLDEST AIRMASS OF THE SEASON WILL CONTINUE TO SPREAD ACROSS
THE AREA DURING THE DAY ON WEDNESDAY, WITH RECORD LOW TEMPERATURES
POSSIBLE FOR MUCH OF THE AREA ON THURSDAY MORNING. ADDITIONALLY, A
FREEZE IS POSSIBLE FOR MUCH OF INTERIOR SOUTH FLORIDA, WITH A
PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MOST LIKELY FOR
GLADES AND HENDRY COUNTIES, AS WELL AS INTERIOR PORTIONS OF COLLIER
AND PALM BEACH COUNTIES. A HARD FREEZE IS EVEN POSSIBLE ACROSS THESE
AREAS. TEMPS NEAR FREEZING ARE POSSIBLE EVEN ACROSS THE GREATER
NAPLES AREA, AS WELL AS ISOLATED LOCALES ACROSS THE WESTERN SUBURBS
OF THE EAST COAST METROPOLITAN AREAS. SUSTAINED NORTH WINDS WILL
RESULT IN WIND CHILL VALUES FALLING INTO THE 20 TO 30 DEGREE RANGE
FOR THE ENTIRE AREA, WITH EVEN TEENS POSSIBLE OVER GLADES COUNTY.

FINALLY, NORTH WINDS FROM 20 TO 30 KNOTS AND GUSTS TO GALE FORCE
WILL SPREAD ACROSS THE LOCAL COASTAL WATERS FOLLOWING FRONTAL
PASSAGE, WITH VERY ROUGH SEAS AND SMALL CRAFT ADVISORIES LIKELY
FOR THE COASTAL WATERS THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY MORNING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:44 AM ESTFreeze WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more24 hr
Jan 1, 3:27 PM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach27 hr

Nearby

Wind Chill Advisories in Florida, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.